NCLEX Practice Exam 35 (10 Questions)

Approved & Edited by ProProfs Editorial Team
The editorial team at ProProfs Quizzes consists of a select group of subject experts, trivia writers, and quiz masters who have authored over 10,000 quizzes taken by more than 100 million users. This team includes our in-house seasoned quiz moderators and subject matter experts. Our editorial experts, spread across the world, are rigorously trained using our comprehensive guidelines to ensure that you receive the highest quality quizzes.
Learn about Our Editorial Process
| By Santepro
S
Santepro
Community Contributor
Quizzes Created: 468 | Total Attempts: 2,441,307
Questions: 10 | Attempts: 2,671

SettingsSettingsSettings
NCLEX Practice Exam 35 (10 Questions) - Quiz

All questions are shown, but the results will only be given after you’ve finished the quiz. You are given 1 minute per question, a total of 10 minutes in this quiz.


Questions and Answers
  • 1. 

    A client is receiving Pyridium (phenazopyridine hydrochloride) for a urinary tract infection. The client should be taught that the medication may:

    • A.

      Cause diarrhea

    • B.

      Change the color of her urine

    • C.

      Cause mental confusion

    • D.

      Cause changes in taste

    Correct Answer
    B. Change the color of her urine
    Explanation
    Clients taking Pyridium should be taught that the medication will turn the urine orange or red. It is not associated with diarrhea. mental confusion. or changes in taste; therefore. answers A. C. and D are incorrect. Pyridium can also cause a yellowish color to skin and sclera if taken in large doses.

    Rate this question:

  • 2. 

    Which of the following tests should be performed before beginning a prescription of Accutane?

    • A.

      Check the calcium level

    • B.

      Perform a pregnancy test

    • C.

      Monitor apical pulse

    • D.

      Obtain a creatinine level

    Correct Answer
    B. Perform a pregnancy test
    Explanation
    Accutane is contraindicated for use by pregnant clients because it causes teratogenic effects. Calcium levels. apical pulse. and creatinine levels are not necessary; therefore. answers A. C. and D are incorrect.

    Rate this question:

  • 3. 

    A client with AIDS is taking Zovirax (acyclovir). Which nursing intervention is most critical during the administration of acyclovir?

    • A.

      Limit the client’s activity

    • B.

      Encourage a high-carbohydrate diet

    • C.

      Utilize an incentive spirometer to improve respiratory function

    • D.

      Encourage fluids

    Correct Answer
    D. Encourage fluids
    Explanation
    Clients taking Acyclovir should be encouraged to drink plenty of fluids because renal impairment can occur. Limiting activity is not necessary. nor is eating a high-carbohydrate diet. Use of an incentive spirometer is not specific to clients taking Acyclovir; therefore. answers A. B. and C are incorrect.

    Rate this question:

  • 4. 

    A client is admitted for an MRI. The nurse should question the client regarding:

    • A.

      Pregnancy

    • B.

      A titanium hip replacement

    • C.

      Allergies to antibiotics

    • D.

      Inability to move his feet

    Correct Answer
    A. Pregnancy
    Explanation
    Although there are no evidence to suggest MRI scans can pose a risk during pregnancy. it is considered precaution to not perform MRI during pregnancy. particularly in the first three months. This is particularly the case during the first trimester of pregnancy. as organogenesis takes place during this period. The concerns in pregnancy are the same as for MRI in general. but the fetus may be more sensitive to the effects—particularly to heating and to noise. Clients with a titanium hip replacement can have an MRI. No antibiotics are used with this test and the client should remain still only when instructed. so answers C and D are not specific to this test.

    Rate this question:

  • 5. 

    The nurse is caring for the client receiving Amphotericin B. Which of the following indicates that the client has experienced toxicity to this drug?

    • A.

      Changes in vision

    • B.

      Nausea

    • C.

      Urinary frequency

    • D.

      Changes in skin color

    Correct Answer
    D. Changes in skin color
    Explanation
    Clients taking Amphotericin B should be monitored for liver. renal. and bone marrow function because this drug is toxic to the kidneys and liver. and causes bone marrow suppression. Jaundice is a sign of liver toxicity and is not specific to the use of Amphotericin B. Changes in vision are not related. and nausea is a side effect. not a sign of toxicity; nor is urinary frequency. Thus. answers A. B. and C are incorrect.

    Rate this question:

  • 6. 

    The nurse should visit which of the following clients first?

    • A.

      The client with diabetes with a blood glucose of 95mg/dL

    • B.

      The client with hypertension being maintained on Lisinopril

    • C.

      The client with chest pain and a history of angina

    • D.

      The client with Raynaud’s disease

    Correct Answer
    C. The client with chest pain and a history of angina
    Explanation
    The client with chest pain should be seen first because this could indicate a myocardial infarction. The client in answer A has a blood glucose within normal limits. The client in answer B is maintained on blood pressure medication. The client in answer D is in no distress.

    Rate this question:

  • 7. 

    A client with cystic fibrosis is taking pancreatic enzymes. The nurse should administer this medication:

    • A.

      Once per day in the morning

    • B.

      Three times per day with meals

    • C.

      Once per day at bedtime

    • D.

      Four times per day

    Correct Answer
    B. Three times per day with meals
    Explanation
    Pancreatic enzymes should be given with meals for optimal effects. These enzymes assist the body in digesting needed nutrients. Answers A. C. and D are incorrect methods of administering pancreatic enzymes.

    Rate this question:

  • 8. 

    Cataracts result in opacity of the crystalline lens. Which of the following best explains the functions of the lens?

    • A.

      The lens controls stimulation of the retina.

    • B.

      The lens orchestrates eye movement.

    • C.

      The lens focuses light rays on the retina.

    • D.

      The lens magnifies small objects.

    Correct Answer
    C. The lens focuses light rays on the retina.
    Explanation
    The lens allows light to pass through the pupil and focus light on the retina. The lens does not stimulate the retina. assist with eye movement. or magnify small objects. so answers A. B. and D are incorrect.

    Rate this question:

  • 9. 

    A client who has glaucoma is to have miotic eye drops instilled in both eyes. The nurse knows that the purpose of the medication is to:

    • A.

      Anesthetize the cornea

    • B.

      Dilate the pupils

    • C.

      Constrict the pupils

    • D.

      Paralyze the muscles of accommodation

    Correct Answer
    C. Constrict the pupils
    Explanation
    Miotic eye drops constrict the pupil and allow aqueous humor to drain out of the Canal of Schlemm. They do not anesthetize the cornea. dilate the pupil. or paralyze the muscles of the eye. making answers A. B. and D incorrect.

    Rate this question:

  • 10. 

    A client with a severe corneal ulcer has an order for Gentamycin gtt. q 4 hours and Neomycin 1 gtt q 4 hours. Which of the following schedules should be used when administering the drops?

    • A.

      Allow 5 minutes between the two medications.

    • B.

      The medications may be used together.

    • C.

      The medications should be separated by a cycloplegic drug.

    • D.

      The medications should not be used in the same client.

    Correct Answer
    B. The medications may be used together.
    Explanation
    When using eyedrops. allow 5 minutes between the two medications; therefore. answer B is incorrect. These medications can be used by the same client but it is not necessary to use a cycloplegic with these medications. making answers C and D incorrect.

    Rate this question:

Back to Top Back to top
Advertisement
×

Wait!
Here's an interesting quiz for you.

We have other quizzes matching your interest.